Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 229, NWS Shreveport, LA
NWS Shreveport, LA issued this severe thunderstorm warning at Jul 26, 2012, 8:29 PM CDT for McCurtain County, Oklahoma; Sevier County, Arkansas. It was in force for 46 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 26, 2012, 8:29 PM CDT (01:29 UTC)
- Expired
- Jul 26, 2012, 9:15 PM CDT
- In force
- 46 min
- Issued by
- NWS Shreveport, LA
- Area
- Storm-based polygon
Counties Sevier County, AR, McCurtain County, OK
The radar
The Western Arkansas radar (KSRX), 128 km from the middle of the area, began a volume at 01:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 26, 8:30 PM CDT | TSTM WND DMG | Hochatown, OK | TREE DOWN ACROSS A ROADWAY NEAR BROKEN BOW LAKE. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 1 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 26, 5:46 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Shreveport, LA (KSHV), launched 00:00Z, 1.5 hours before the alert went out and 199 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1633 J/kg
- Mixed-layer CIN
- -32 J/kg
- Mixed-layer LCL
- 1619 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- -13 m²/s²
- 0-3 km storm-relative helicity
- 17 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
267
WUUS54 KSHV 270129
SVRSHV
ARC133-OKC089-270215-
/O.NEW.KSHV.SV.W.0229.120727T0129Z-120727T0215Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
829 PM CDT THU JUL 26 2012
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CENTRAL MCCURTAIN COUNTY IN SOUTHEAST OKLAHOMA...
NORTHWESTERN SEVIER COUNTY IN SOUTHWEST ARKANSAS...
* UNTIL 915 PM CDT
* AT 824 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING GOLF BALL SIZE
HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THESE STORMS
WERE LOCATED ALONG A LINE EXTENDING FROM 8 MILES NORTHWEST OF
GILLHAM TO 10 MILES NORTHWEST OF IDABEL...OR ALONG A LINE EXTENDING
FROM 14 MILES NORTH OF DE QUEEN TO 29 MILES NORTH OF CLARKSVILLE...
AND MOVING SOUTHEAST AT 15 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
BROKEN BOW...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY! LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
&&
LAT...LON 3420 9446 3419 9445 3420 9433 3410 9425
3385 9481 3410 9498 3434 9447
TIME...MOT...LOC 0129Z 304DEG 12KT 3423 9442 3401 9490
$$
05What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 26, 6:04 PM CDT, 2 hours 25 minutes earlier.
Area forecast discussion, Jul 26, 6:04 PM CDT, 2 hours 25 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 604 PM CDT THU JUL 26 2012 .UPDATE... ZONE UPDATE JUST SENT TO ADD SVR WATCH #530 FOR PORTIONS OF EXTREME NE TX/SE OK/SW AR...IN EFFECT UNTIL 07Z FRIDAY. BKN BAND OF CONVECTION CONTINUES TO QUICKLY DEVELOP AND SHIFT ESE ALONG THE RED RIVER OF OK/TX...AS WELL AS WRN AR...WITH SOME OF THIS CONVECTION BUILDING ALONG COLD POOLS WHICH ARE PROPAGATING ESE. AIR MASS NW OF I-30 REMAINS MODERATELY UNSTABLE WITH SFC BASED CAPES IN EXCESS OF 2500 J/KG...WHICH GIVEN THE INFLUX OF HIGHER THETA-E OVER THESE AREAS...SHOULD SUSTAIN THIS CONVECTION FOR SEVERAL HOURS AFTER SUNSET. DID RAISE POPS THIS EVENING FOR THESE AREAS AS WELL...AND ADDED SVR MENTION. ADDITIONAL UPDATES ARE POSSIBLE THIS EVENING AS THE MESOSCALE ENVIRONMENT CONTINUES TO EVOLVE. 15 && .PREV DISCUSSION.../ISSUED AT 412 PM CDT THU JUL 26 2012/ THIS AFTERNOON SCATTERED SHOWERS AND A FEW THUNDERSTORMS WERE MOVING UNDERNEATH A RIDGE OF HIGH PRESSURE ALOFT OVER THE FOUR STATE REGION. WITH LOSS OF AFTERNOON HEATING THESE SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DIE OFF...BUT LATER DURING THE EVENING AND OVERNIGHT A SHORT WAVE TROUGH OF LOW PRESSURE WILL BE SPREADING TO THE SOUTHEAST INTO THE RIDGE HIGH PRESSURE ALOFT...PROVIDING A BETTER CHANCE FOR CONVECTION ALONG AND NORTH OF THE INTERSTATE 20 CORRIDOR AND HIGHER ALONG AND NORTH OF THE INTERSTATE 30 CORRIDOR. AS THE LOW AMPLITUDE UPPER LEVEL TROUGH CONTINUES TO MOVE EAST AND SOUTHEAST...THE UPPER RIDGE DEVELOPS A WEAKNESS WITH SHOWERS AND THUNDERSTORMS CONTINUING ALONG AND NEAR A SHEAR AXIS ACROSS THE FOUR STATE REGION ALONG AND NEAR OUTFLOW BOUNDARIES FROM UPSTREAM THUNDERSTORMS FRIDAY. THE SHOWERS AND THUNDERSTORMS DECREASE FRIDAY NIGHT INTO SATURDAY AS THE UPPER RIDGE REFORMS OVER THE ROCKIES AND PLAINS AND THEN EXPANDS TO THE SOUTHEAST ACROSS THE FOUR STATE REGION. HOT AND DRY WEATHER WILL BE A RESULT AS THE HIGH DOMINATES THROUGH THE LAST OF THE WEEKEND AND THROUGH MUCH OF NEXT WEEK. /06/ && .AVIATION... SCATTERED CU THIS AFTN...MAINLY ALONG AND SOUTH OF I-20. SCT CONVECTION INCHING INTO SOUTHERN CWA FROM THE SOUTH. THESE CELLS...MOVG NE...COULD AFFECT KLKF AND KMLU LATER THIS AFTN. SW WINDS AROUND 10 KTS...WITH A FEW GUSTS TO NEAR 20 KTS THIS AFTN. CONTINUED SOUTHERLY LOW LVL FLOW OVERNIGHT MAY BRING MORE MVFR/PSBL FEW IFR CIGS BACK INTO AREA LATE TONIGHT. SHOWERS AND THUNDERSTORMS WILL LIKELY INCREASE AS WELL OVENIGHT...PARTICULARLY ACOSS PORTIONS OF SOUTHWEST AKRANSAS....SOUTHEAST OKLAHOMA....AND NORTH CENTRAL LOUISIANA...AS WEAK FRONTAL BOUNDARY MOVES ACROSS I-40 CORRIDOR. /VII/ && .PRELIMINARY POINT TEMPS/POPS... SHV 78 94 74 98 75 / 30 30 20 10 10 MLU 77 94 73 97 72 / 20 40 20 20 10 DEQ 75 97 73 99 71 / 50 30 20 10 10 TXK 79 96 74 99 74 / 50 30 20 10 10 ELD 75 95 72 98 72 / 30 40 20 10 10 TYR 78 94 75 96 75 / 30 20 10 10 10 GGG 78 93 75 97 75 / 20 20 10 10 10 LFK 76 95 74 96 74 / 20 20 20 20 20 && .SHV WATCHES/WARNINGS/ADVISORIES... AR...NONE. LA...NONE. OK...NONE. TX...NONE. && 15
Hazardous weather outlook, Jul 26, 12:10 PM CDT, 8 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 1210 PM CDT THU JUL 26 2012 ARZ050-051-059>061-070>073-LAZ001>006-014-OKZ077-TXZ096-097-108>112- 124>126-138-271100- BOSSIER-BOWIE-CADDO-CAMP-CASS-CLAIBORNE-COLUMBIA-FRANKLIN-HARRISON- HEMPSTEAD-HOWARD-LAFAYETTE-LINCOLN-LITTLE RIVER-MARION-MCCURTAIN- MILLER-MORRIS-NEVADA-OUACHITA-RED RIVER TX-SEVIER-TITUS-UNION AR- UNION LA-UPSHUR-WEBSTER-WOOD- 1210 PM CDT THU JUL 26 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ARKANSAS...SOUTHWEST ARKANSAS...NORTH CENTRAL LOUISIANA... NORTHWEST LOUISIANA...SOUTHEAST OKLAHOMA AND NORTHEAST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT... AN UPPER LEVEL TROUGH MOVING INTO THE REGION FROM THE SOUTHERN PLAINS COULD RESULT IN A CHANCE OF SHOWERS AND THUNDERSTORMS MOVING INTO THE MIDDLE RED RIVER VALLEY OF EXTREME NORTHEAST TEXAS... SOUTHEAST OKLAHOMA AND SOUTHWEST ARKANSAS TONIGHT. WHILE AN ISOLATED STRONG STORM CANNOT BE RULED OUT...THE STRONGEST THUNDERSTORMS SHOULD STAY NORTH OF THE REGION THROUGH THE OVERNIGHT HOURS. OTHERWISE...NO HAZARDOUS WEATHER IS EXPECTED. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY... SHOWERS AND THUNDERSTORMS WILL ONCE AGAIN BE POSSIBLE ACROSS THE REGION ON FRIDAY. THE BEST RAIN CHANCES WILL BE MAINLY NORTH OF THE INTERSTATE 20 CORRIDOR OF NORTHEAST TEXAS AND NORTHERN LOUISIANA ON FRIDAY. AGAIN...SOME OF THESE STORMS COULD BE STRONG...PRODUCING STRONG WIND GUSTS THROUGH THE DAY FRIDAY. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF EMERGENCY MANAGEMENT PERSONNEL...AMATEUR RADIO OPERATORS...AND STORM SPOTTERS WILL NOT BE NEEDED. LAZ010>013-017>022-TXZ136-137-149>153-165>167-271100- ANGELINA-BIENVILLE-CALDWELL-CHEROKEE-DE SOTO-GRANT-GREGG-JACKSON- LA SALLE-NACOGDOCHES-NATCHITOCHES-PANOLA-RED RIVER LA-RUSK-SABINE LA- SABINE TX-SAN AUGUSTINE-SHELBY-SMITH-WINN- 1210 PM CDT THU JUL 26 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL LOUISIANA...NORTHWEST LOUISIANA...EAST TEXAS AND NORTHEAST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF EMERGENCY MANAGEMENT PERSONNEL...AMATEUR RADIO OPERATORS...AND STORM SPOTTERS WILL NOT BE NEEDED TODAY OR TONIGHT. 06
In the hours before
Special weather statement, Jul 26, 6:25 PM CDT, 2 hours 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
625 PM CDT THU JUL 26 2012
OKZ077-270030-
MCCURTAIN-
625 PM CDT THU JUL 26 2012
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY...EFFECTIVE UNTIL 730 PM CDT...FOR THE FOLLOWING
COUNTY...
IN SOUTHEAST OKLAHOMA...
MCCURTAIN...
INCLUDING THE FOLLOWING LOCATIONS...
BETHEL...MOUNT HERMAN AND RINGOLD...
AT 624 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
DETECTING A STRONG THUNDERSTORM 14 MILES EAST OF CLOUDY...OR 29 MILES
SOUTHEAST OF CLAYTON...MOVING EAST AT 10 MPH.
DIME SIZE HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THIS
STORM.
05Special weather statement, Jul 26, 6:58 PM CDT, 1 hour 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
658 PM CDT THU JUL 26 2012
OKZ077-270100-
MCCURTAIN-
658 PM CDT THU JUL 26 2012
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY...EFFECTIVE UNTIL 800 PM CDT...FOR THE FOLLOWING
COUNTY...
IN SOUTHEAST OKLAHOMA...
MCCURTAIN...
INCLUDING THE FOLLOWING LOCATIONS...
BETHEL...HOCHATOWN...MOUNT HERMAN AND SHERWOOD...
AT 650 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
DETECTING A STRONG THUNDERSTORM 17 MILES NORTH OF BROKEN BOW...OR 31
MILES NORTHWEST OF DE QUEEN...MOVING EAST AT 10 MPH.
SMALL HAIL...AND WINDS 40 TO 50 MPH ARE EXPECTED WITH THIS STORM.
05Special weather statement, Jul 26, 7:44 PM CDT, 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
744 PM CDT THU JUL 26 2012
OKZ077-270145-
MCCURTAIN-
744 PM CDT THU JUL 26 2012
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY...EFFECTIVE UNTIL 845 PM CDT...FOR THE FOLLOWING
COUNTY...
IN SOUTHEAST OKLAHOMA...
MCCURTAIN...
INCLUDING THE FOLLOWING LOCATIONS...
GLOVER...GOLDEN...HOLLY CREEK...MILLERTON...OAK HILL...RUFE...
SLIM...VALLIANT AND WRIGHT CITY...
AT 735 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
DETECTING A STRONG THUNDERSTORM 9 MILES EAST OF FORT TOWSON...OR 23
MILES EAST OF HUGO...MOVING EAST AT 25 MPH.
SMALL HAIL...AND WINDS AROUND 55 MPH ARE EXPECTED WITH THIS STORM.
05The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 26, 7:52 PM CDT | Severe Thunderstorm Warning | SHV | McCurtain | 38 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2012Severe Thunderstorm Warnings in Arkansas, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.